Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Took finax, got hair transplantation done. Now facing erection problem and loss of libido. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
i have taken finax 2 days back of dosage 4 mg. i also got hair translplantation done 2 days back as doctor suggested me. now am not getting errection right and not having sexual desire. does this mean that this medicine has effected me and has caused impotence in me. i am very much scared.. please answer in brief.............please will it improve
Posted Sun, 21 Apr 2013 in Medicines and Side Effects
Answered by Dr. Susanta Padhy 1 hour later

Thanks for the query

The sexual side effects that (low or no sexual desire, erection problems etc.), you are reporting do occur because of Finasteride (Finax). New reports says that they subside with more duration of therapy.

They subside after a couple of weeks to a couple of months after stopping Finax. However, in some cases it may continue for a long time

I would suggest, you should discuss with your doctor and whether the dose can be decreased from 4 mg to 2 mg

Moreover, becoming very scary may not help your sexual problems rather hold your nerves, have patience, discuss with your partner (if you feel like and you decide) and your doctor rather than becoming panicky.

Hope I was of some help. I am available for further discussions.

Above answer was peer-reviewed by
Follow-up: Took finax, got hair transplantation done. Now facing erection problem and loss of libido. Side effect? 48 minutes later
so.. my query is that....will i be impotent???. i have stopped taking finax... is it normal that after surgery and having anesthesia taken and antibiotics taken, sexual arouse has decreased beacuse of that.. will i be fine and having good sexual desire... my doctor says 4 mg in 2 days will not cause any effects. only prolonged usage causes the same... please replyyyyyyyyyy. is it becuase of finax or may be my thinking is causing it
Answered by Dr. Susanta Padhy 39 minutes later

After surgery, etc it is more or less normal to have low sexual arousal (for that matter any physical illness in acute phase can cause low sexual arousal, not because of direct effect of the illness but as a psychological reaction to it).

I would agree with your doctors statement that 2 days dosage should not cause any long term impotence. Overall, no need to be panic

Role of your thinking may also be contributing as you know sexual arousal, etc arise from mind and thoughts arise from mind.

Therefore, I would say relax, no worry. Go ahead with your normal life and be in regular touch with your doctor.

Of course, for any further clarifications now or in future, I would be available

Wish you a good sexual life and bald free scalp.
Above answer was peer-reviewed by
Follow-up: Took finax, got hair transplantation done. Now facing erection problem and loss of libido. Side effect? 5 hours later
ok.... as you day it is more of physclogical.. i am trying to excite myself by seeing some movies and other stuff. to check if anything wrong happened to me after surgery.. but not getting much excited and erection is not high as it was before surgery. so do u think it may be be due to the pain and exertion , its happening???? I will be back to my normal mode in couple of days????????????please explain??
Answered by Dr. Susanta Padhy 16 hours later
Yes, I think, it is more related to a combination of pain and exertion, psychological reaction to it and to some extent may be Finax.

The effect of it should wean off in a couple of weeks

And to my mind, there is no need to experiment or test yourself for sexual potency for 2 weeks. Carry on your normal routine activities and abstain from sexual intercourse for 2 weeks. Resume everything after 2 weeks (not in a mode of testing yourself, but in a mode as usual)

Hope this help you. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor